MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MICROMEWI; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

MICRO THERAPEUTICS, INC. DBA EV3 MICROMEWI; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number 41064-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The micromewi has not been returned for evaluation; product analysis cannot be performed.The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the nurse was taking the dressing off the catheter and it broke into 2 pieces.At this point thrombolysis had been completed and the catheter was removed.There were no catheter segments or fragments stuck on the guidewire, and all segments were retrieved.There were no related patient symptoms.
 
Additional Manufacturer Narrative
The micromewi catheter (model: 41064-01 lot: a718250) was returned for analysis within a shipping box; within a sealed pouch; within a plastic primary bio-pouch and within a plastic secondary pouch.The micromewi catheter was returned separated into two segments.The micromewi catheter segments were decontaminated as per dpqa163.The micromewi catheter proximal segment total length was measured to be ~20.7cm and the useable length was measured to be ~10.5cm.The micromewi catheter distal segment total length was measured to be ~143.0cm.When compared to product drawing it appears the entire micromewi catheter was returned.There does not appear to be any missing segments.The micromewi catheter separated ends exhibited with stretching, flattening and jagged edges.No damages were found with the micromewi hub.No bends or kinks were found with the micromewi catheter body.No damages were found with the micromewi distal marker/tip.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿catheter separation/break¿ was confirmed.However, the cause for the catheter separation could not be determined.The was insufficient information to determine the cause of the event.Should additional information become available at a later date, the inve stigation will be re-opened and updated accordingly.(rosaj10 2019-06-16) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MICROMEWI
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8485598
Report Number2029214-2019-00304
Device Sequence Number2015019
Product Code FOZ
UDI-Device Identifier00847536008038
UDI-Public00847536008038
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K940634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2021
Device Model Number41064-01
Device Catalogue Number41064-01
Device Lot NumberA718250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer06/16/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR